In June of 2005 @ 48 I was diagnosed with VT brought on by Class II-III cardiomyopathy with scarring on the heart from a virus. I had a single lead ICD implanted. I was well controlled until March in 2007 when I had repeated shocks (later found to be caused by a broken lead with a dual lead and the original lead left in). I had the ICD replaced (set up to both shock me and pace me) and due to a few additional shock episodes I had an ablation. I was prescribed Amioderone 200 mg, Altace 2.5 B.I.D. and Monocor 5 mg b.i.d. Shortly after this I was diagnosed with Atrial Fibrillation. The EP has decided to control the A-FIb with rate controlling medication. Over the past year I have had instances where I will feel flushed and my heart rate will go up and then return to normal (60 bpm) within 3-4 minutes. Initially the bpm peaked at 94 but with subsequent instances the peak was in the 80's then 70's - the more I exercise the lower the peak.. The time between these episodes has been 2-3 month. What I am finding worrisome is that I had an episode of flushing last week end (Easter) that was like all the others (peak in the 70's) and again this weekend. The one this weekend was not flushing but light headedness similar to my inital VT attack, the heart rate peaked at 94, but return to normal within 2 minutes - no flushing). What is causing these flushing episodes and should I worry about this episode today with the light headedness.
That is tricky Dave. You should definitely talk to your doctor about this. Amiodarone can reduce the frequency of VT and also can slow down the rate of the VT. It is possible that you are having a ventricular rhythm (called Idioventricular rhythm because the rate is less than 100, VT by definition is faster than 100 beats per minute). It is also possible that you are having some sort of fast rhythm from your upper chamber or that it is not related to any heart rhythm (less likely). The problem with making the diagnosis is that your device will not record rhythms that are that slow. One option is to wear an event monitor so you can press a button when you have the symptoms. You might need to wear it for a few months before you have the symptoms while wearing it.
It is impossible to say for sure what is causing the flushing but this is how I would work it up in my office. Make sure you talk to your doctor about this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.